I had sclerotherapy done 10 weeks ago. I only had a slightly bulging vein and some small red veins, and not in its place I have hyper pigmentation (a lovely brown streak), more little red spider veins and a clot vein. It's been 10 weeks and my doctor only tells me I should wait, that it will go away. What should I do?? Please help!
Help!!!!! Horrible Cosmetic Results
Doctor Answers (4)
There are several issues here. I usually wait about 6 weeks between sclerotherapy treatments. However, if you have clotted veins, then they should be evacuated. By expressing the clots, the staining decreases. Hyperpigmentation is always troublesome but, fortunately, it will usually resolve on its own over about a year. There are some lasers that may help to lighten it. Most importantly, if veins have worsened after sclerotherapy, this suggests that there may be an underlying reflux issue with your veins. You should see a vein specialist and have a full venous evaluation with a venous reflux exam.
Sclerotherapy side effects
The photos are of different views of the leg so hard to compare before and after results. The coagulated blood can easily be drained by an experienced phlebologist. The pigmentation often resolves, but can take months.
Pigmentation after sclerotherapy
Such staining along the course of a sizeable varicose is from deposition of hemosiderin in the skin from the underlying vein that has a blood coagulum. This should be drained by a small puncture wound and expressing this old trapped blood. This will ensure the most acceptable cosmetic outcome. I hope you wore compression stockings after the treatment. After the old blood is drained, make sure you wear compression stockings to cover the treated vein for 3 months.
Web reference: http://www.VeinsVeinsVeins.com
You might also like...
Iron staining after sclerotherapy
If a large vein is treated with sclerotherapy there can be some trapped clotted blood. This should be evacuated if not it can lead to the iron staining of the skin that you have. At this point there is not much you can do but give it time to fade.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.